Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne
- When
- November 4, 5:00 AM MST to 11:00 PM MST
- Where
- C E Summit/X Ne Wasatch/N Duchesne forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Tony Grove SNOTEL
A series of fast moving troughs brought high elevations snows. Cold air moved and dropped the snow levels to some of the higher valley floors.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A series of fast moving troughs brought high elevations snows. Cold air moved and dropped the snow levels to some of the higher valley floors. Snow totals were:CHALK CREEK 13 TRIAL LAKE 12 TONY GROVE LAKE 11HIGH UINTAS 10 ALTA UDOT 10 FARMINGTON CYN 9ALTA LIFTS 9 SOLITUDE 9 LILY LAKE-UINTAS 9MONTE CRISTO 9 NORTH SLOPE UINTAS 7 PARK CITY RIDGE 7SNOWBIRD 7 BRIGHTON 7 WASATCH PLATEAU 4PARLEYS SUMMIT 3 COALVILLE 3 LAKETOWN 2
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 4, 4:41 AM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MST FRI NOV 4 2005 .SYNOPSIS...A MOIST WESTERLY FLOW WILL REMAIN IN PLACE THROUGH SATURDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE LATTER HALF OF THE WEEKEND...BEFORE SHIFTING EAST MONDAY AHEAD OF THE NEXT PACIFIC STORM. && .DISCUSSION...PREDOMINANTLY ZONAL FLOW REMAINS IN PLACE FROM THE EASTERN PACIFIC ACROSS MUCH OF THE WESTERN CONUS...AS EVIDENCED IN EARLY MORNING WATER VAPOR IMAGERY AND UPPER AIR DATA. SEVERAL SHORTWAVE FEATURES EMBEDDED WITHIN THIS FLOW WILL BRING PERIODIC BOUTS OF PRECIPITATION TO MAINLY NORTHERN UTAH THROUGH SATURDAY. TIMING OF THESE FEATURES REMAINS THE PRIMARY FORECAST QUANDARY THIS MORNING. WEAK SHORTWAVE TROUGH WHICH BROUGHT RAIN AND SNOW JUST NORTH OF THE ID BORDER LAST EVENING CONTINUES TO LIFT NORTHEAST...WHILE JUST UPSTREAM JET STREAK AND ASSOCIATED VORTICITY MAXIMA NOTED OVER NORTH CENTRAL NV. PRECIPITATION CONTINUES TO DEVELOP ALONG NOSE OF THIS JET STREAK THIS MORNING FROM NORTHERN NV EASTWARD ACROSS PORTIONS OF NORTHERN UT. EXPECT SNOW TO CONTINUE FALLING ACROSS WASATCH AND WESTERN SLOPES OF THE UINTAS THROUGHOUT THE MAJORITY OF THE MORNING HOURS. SNOW LEVELS WILL FALL AS LOW AS 5500 FEET ALONG THE ID BORDER BUT REMAIN ABOVE 6000 FEET ALONG THE WASATCH FRONT. FORCING EXPECTED TO WEAKEN LATE THIS MORNING...THUS HAVE TAPERED POPS IN THE NORTHERN VALLEYS/WASATCH FRONT INTO THE CHANCE CATEGORY FOR THIS AFTERNOON. HOWEVER PROG SOUNDINGS INDICATE STEEP LAPSE RATES AND WEAK INSTABILITY BELOW 600MB WILL BE PRESENT ACROSS NORTHERN UT THIS AFTERNOON...AND GIVEN CROSS BARRIER FLOW EXPECT SNOW SHOWERS TO PERSIST THROUGH THE AFTERNOON HOURS OVER THE HIGHER TERRAIN. HAVE GONE AHEAD AND ISSUED A SNOW ADVISORY FOR WASATCH AND UINTA ZONES TO PRIMARILY COVER SNOWFALL THIS MORNING...BUT ALSO MOUNTAIN CONVECTION THIS AFTERNOON. LOOKING FURTHER UPSTREAM NEXT SHORTWAVE FEATURE REMAINS RIGHT ON THE HEELS OF THE NV WAVE...CURRENTLY APPROACHING THE WA/OR COASTS NEAR 130W. GFS AND NAM DIVERGE WITH TRACK OF THIS FEATURE...WHICH IS DEPENDENT ON HOW MUCH/HOW FAST MID LEVEL RIDGING BEGINS TO BUILD ALONG THE PACIFIC COAST. HAVE SIDED WITH GFS GIVEN ITS LARGER DOMAIN AND ABILITY TO HANDLE FEATURES FURTHER WEST ACROSS THE PACIFIC. LIFT ASSOCIATED WITH THIS SHORTWAVE FEATURE IS EXPECTED TO REACH NORTHERN UT THIS EVENING...THUS HAVE ONCE AGAIN INCLUDED LIKELY POPS IN THE NORTHERN MOUNTAINS. MID LEVEL HEIGHTS BEGIN TO RISE ACROSS THE FORECAST AREA BY SATURDAY...THUS EXPECT A DRYING TREND THROUGH THE WEEKEND...WITH RESIDUAL SNOW SHOWERS POSSIBLE OVER THE NORTHERN MOUNTAINS SATURDAY. FOR THE EARLY HALF OF THE UPCOMING WEEK...ALTHOUGH DIFFERENCES REMAIN BETWEEN SOLUTIONS OF VARIOUS EXTENDED MODELS THE CONSENSUS SEEMS TO BE CENTERING AROUND A MID LEVEL TROUGH AND ASSOCIATED COLD FRONT IMPACTING THE AREA MONDAY NIGHT INTO TUESDAY...WITH MOST DIFFERENCES BETWEEN MODEL SOLUTIONS CENTERING AROUND WHETHER ANY OF THIS ENERGY SPLITS...AND IF SO WHERE THIS SPLIT OCCURS. AT THIS TIME HAVE SIDED WITH ECMWF WHICH...LIKE ITS 03/12Z SOLUTION SPLITS MID LEVEL TROUGH WITH SOUTHERN PORTION OF WAVE DIGGING INTO THE BAJA REGION. HOWEVER NORTHERN STREAM SHORTWAVE IMPACTS NORTHERN UT OVERNIGHT MONDAY INTO THE DAYTIME TUESDAY. THICKNESS VALUES SUGGEST SUFFICIENT COLD AIR WILL SPREAD INTO NORTHERN UT TO ALLOW PRECIPITATION TO CHANGE OVER TO SNOW ACROSS THE VALLEYS OF NORTHERN UT BY TUESDAY MORNING. 00Z GFS...CANADIAN AND UK ARE SIMILAR WITH TIMING BUT ALL SUGGEST A STRONGER PHASED SYSTEM. AT THIS POINT HAVE BUMPED POPS INTO THE CHANCE RANGE FOR MONDAY NIGHT INTO TUESDAY...AND INCLUDED MENTION OF SNOW ACROSS ALL OF NORTHERN UT TUESDAY. HEIGHTS ARE FORECAST TO RISE ACROSS THE AREA WEDNESDAY INTO THURSDAY SO HAVE GONE WITH A DRYING TREND DURING THIS TIMEFRAME. && .AVIATION...VFR CONDITIONS AND CEILINGS HIGHER THAN 7000 FEET SHOULD BE PERSISTENT THROUGHOUT TODAY. WINDS HAVE SHIFTED AROUND TO THE NORTHWEST DUE TO EVAPORATIVE COOLING OVER THE GREAT SALT LAKE THIS MORNING. A WEAK AREA OF INSTABILITY MOVING INTO NORTHWEST UTAH WILL REINFORCE THESE WINDS LATER THIS MORNING. CEILINGS SHOULD REMAIN ABOVE 7000 FEET...BUT COULD FALL BELOW 7000 FEET AND POSSIBLY APPROACH 5000 FEET LATE THIS MORNING OR EARLY THIS AFTERNOON IN LIGHT RAIN ASSOCIATED WITH THE AREA OF INSTABILITY MOVING OVER THE AREA. WIND SHIFT MENTIONED IN FORECAST AFTER 02Z TONIGHT MAY NOT OCCUR UPPER-LEVEL FLOW SHIFTING TO THE NORTHWEST AND ADDITIONAL INSTABILITY MOVING OVER THE STATE. THESE INGREDIENTS COULD INHIBIT THE WIND SHIFT BACK TO THE SOUTHEAST OCCURRING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY THROUGH 4 PM ZONES UTZ007>009. WY...NONE. && PUBLIC...SEAMAN AVIATION...HALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MST FRI NOV 4 2005 UTZ007>009-051300- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 500 AM MST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE THROUGH THE MORNING HOURS ACROSS THE WASATCH AND WESTERN UINTA MOUNTAINS OF NORTHERN UTAH...BEFORE BECOMING SHOWERY THIS AFTERNOON. A SNOW ADVISORY IS IN EFFECT FOR THIS AREA THROUGH 4 PM...SEE SLCWSWSLC FOR DETAILS. ANOTHER WEAK STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING...BRINGING ANOTHER ROUND OF SNOWFALL TO THE MOUNTAINS OF NORTHERN UTAH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RESIDUAL SNOW SHOWERS ARE EXPECTED ACROSS THE MOUNTAINS OF NORTHERN UTAH THROUGH SATURDAY. ONLY MINOR ACCUMULATIONS ARE EXPECTED WITH THESE SHOWERS. A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT THROUGH TUESDAY...BRINGING ACCUMULATING SNOWFALL IN ADDITION TO THE COLDEST AIR OF THE SEASON TO NORTHERN UTAH. SOME UNCERTAINTY REMAINS REGARDING THE STRENGTH OF THIS SYSTEM...SO BE SURE TO MONITOR FUTURE OUTLOOKS FOR ADDITIONAL DETAILS REGARDING THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>006-010-011-WYZ021-051300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN- 500 AM MST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT SNOW ARE EXPECTED THIS MORNING ACROSS SOUTHWEST WYOMING...IN ADDITION TO THE BOOK CLIFFS ABOVE 6000 FEET. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. ANOTHER WEAK STORM SYSTEM WILL IMPACT THE AREA TONIGHT...BRINGING ANOTHER ROUND OF PRECIPITATION TO NORTHERN UTAH AND FAR SOUTHWEST WYOMING. MINOR SNOW ACCUMULATIONS WILL BE POSSIBLE IN AREAS ABOVE 6000 FEET. SNOW LEVELS MAY FALL TO THE BENCHES OF THE WASATCH FRONT BY LATE TONIGHT...HOWEVER NO ACCUMULATIONS ARE EXPECTED ALONG THE BENCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT THROUGH TUESDAY. AS COLD AIR FILTERS INTO THE REGION MONDAY NIGHT...SNOW LEVELS ARE EXPECTED TO FALL TO THE VALLEY FLOORS BY TUESDAY MORNING. SOME UNCERTAINTY REMAINS REGARDING THE STRENGTH OF THIS SYSTEM...SO BE SURE TO MONITOR FUTURE OUTLOOKS FOR ADDITIONAL DETAILS REGARDING THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ012>017-051300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-WEST CENTRAL UTAH- 500 AM MST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL UTAH. DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST PACIFIC STORM SYSTEM IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT THROUGH TUESDAY...BRINGING ACCUMULATING SNOWFALL TO THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH. AS COLD AIR FILTERS INTO THE REGION LATE MONDAY NIGHT...SNOW LEVELS ARE EXPECTED TO FALL TO THE VALLEY FLOORS OF CENTRAL UTAH TUESDAY MORNING. SOME UNCERTAINTY REMAINS REGARDING THE STRENGTH OF THIS SYSTEM...SO BE SURE TO MONITOR FUTURE OUTLOOKS FOR ADDITIONAL DETAILS REGARDING THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
3 heavy snow. Local standard time, as filed.
Tony Grove SNOTEL
Alta UDOT Sensor
Farmington Cyn SNOTEL
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481944, 5481945, 5481946.